Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 3, 2017, 6:13 PM MDT for Garden County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 3, 2017, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Garden County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
421 WWUS83 KLBF 040013 SPSLBF Special Weather Statement National Weather Service North Platte NE 613 PM MDT MON JUL 3 2017 NEZ022-035-057-040100- Arthur NE-Garden NE-Keith NE- 613 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 700 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Oshkosh, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bluewater Battlefield State Historical Park. LAT...LON 4136 10228 4154 10229 4159 10182 4130 10182 TIME...MOT...LOC 0013Z 268DEG 24KT 4146 10219 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:10 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 3, 5:10 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 610 PM CDT Mon Jul 3 2017 .SHORT TERM...(This evening through Tuesday) Issued at 313 PM CDT Mon Jul 3 2017 Weather highlights over the next 24 hours revolve around thunderstorms chances with the main window for thunderstorms falling between the rest of this afternoon and early morning tomorrow. While thunderstorms are possible tomorrow afternoon from southwest NEB into north central NEB, confidence is lower. The lower confidence could be attributable to uncertainty regarding the details of convection this afternoon-tonight and its influence tomorrow, and tomorrow's overall lower areal coverage. Latest water vapor imagery shows a mid-level ridge extending roughly from the Southwest US to the Central Rockies into Saskatchewan with an apparent shortwave trough downstream from western SD into the Central High Plains. Meanwhile, latest visible imagery shows enhanced cumulus growth over the last hour in a corridor across northeast CO into the eastern NEB Panhandle. Of which, convective initiation appears underway or should start soon. Current thinking is that we anticipate initially thunderstorms developing then transitioning to organized multicells given a modest shear environment with moderate instability as seen via model soundings. Of which, effective shear and 0-6 km bulk shear largely span around 20-30 kts. This evolution is supported with latest CAMs and other guidance. Chances then continue overnight with chances tapering off through the small hours into early tomorrow morning. As mentioned previously, there are slight chances for thunderstorms tomorrow largely from southwest NEB to north central. Confidence is lower compared to today with respect to evolution in a weak shear environment in place and decent instability. .LONG TERM...(Tuesday night through Monday) Issued at 313 PM CDT Mon Jul 3 2017 Tuesday night through Wednesday...The main forecast challenge this period continues to be the chance for thunderstorms Tuesday night. There is still some discrepancies in the models but the GFS seems to have a better grasp on the timing and coverage of the storms. There will be a weak frontal boundary draped across central Nebraska, our eastern CWA. If storms were to initiate it will be along this boundary late afternoon and they will continue to move east through the evening hours. SPC has the entire CWA in a marginal risk for severe weather, so any storms that due develop have the potential to become severe, however this is expected to be isolated at best and not looking for widespread development in our CWA. Wednesday and Beyond...A ridge will develop across the four corners region bringing a warm dry airmass over the high plains. Temperatures will become hot on Wednesday and Thursday with highs in the 90s and possibly reaching 100 degrees on Thursday across southwest Nebraska. There is a potential for thunderstorms Friday afternoon and evening, with another chance Saturday night, at this time confidence is low as it is several days out but will continue to monitor in upcoming forecast. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 610 PM CDT Mon Jul 3 2017 The main aviation concern will be thunderstorms in western Nebraska this evening into the early morning hours. Scattered thunderstorms in the panhandle will move southeastward tonight. This may affect the KLBF terminal from 03z-05z. At KVTN, thunderstorms should remain south of the terminal, with no mention for tonight. Thunderstorms may redevelop after 21z Tuesday, with no mention in the TAFS, as confidence too low. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...Gomez AVIATION...Roberg
Hazardous weather outlook, Jul 3, 2:07 PM MDT, 4 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 307 PM CDT Mon Jul 3 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-042015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Mon Jul 3 2017 /207 PM MDT Mon Jul 3 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Strong to isolated severe thunderstorms are possible across the entire outlook area this afternoon and evening. A few storms will be strong and approach severe levels with both damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A marginal risk for severe thunderstorms exists Tuesday across the entire outlook area. Isolated thunderstorms are expected, of which a few storms could be strong to briefly severe. Damaging winds and large hail are the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
In the hours before
Local storm report, Jul 3, 3:20 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST 3 SSE CURTIS 40.59N 100.49W
07/02/2017 E60 MPH FRONTIER NE EMERGENCY MNGR
WIND SPEEDS OF 55 TO 60 MPH. TIME IS ESTIMATED BY RADAR.
&&
JGOMEZSpecial weather statement, Jul 3, 4:06 PM MDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service North Platte NE 406 PM MDT MON JUL 3 2017 NEZ004-032230- Sheridan NE- 406 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY UNTIL 430 PM MDT... At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Antioch, or 16 miles northeast of Alliance, moving east at 5 mph. Nickel size hail will be possible with this storm. Locations impacted include... Diamond Lake, Wickson Lake and Krause Lake. This includes Highway 250 between mile markers 18 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4215 10271 4229 10267 4233 10242 4209 10248 TIME...MOT...LOC 2206Z 276DEG 6KT 4220 10257 ET
Special weather statement, Jul 3, 4:59 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service North Platte NE 459 PM MDT MON JUL 3 2017 NEZ004-022-032330- Sheridan NE-Garden NE- 459 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GARDEN AND SOUTH CENTRAL SHERIDAN COUNTIES UNTIL 530 PM MDT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Antioch, or 20 miles east of Alliance, moving southeast at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Ellsworth, Snow Lake, Patterson Lake, Lakeside and Herman Lake. This includes the following highways... Highway 250 between mile markers 1 and 8. Highway 2 between mile markers 102 and 120. LAT...LON 4218 10248 4207 10220 4189 10242 4203 10262 TIME...MOT...LOC 2259Z 302DEG 19KT 4207 10247 ET
Special weather statement, Jul 3, 6:09 PM MDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 609 PM MDT MON JUL 3 2017 NEZ058-069-040100- Chase NE-Perkins NE- 609 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS AND CHASE COUNTIES UNTIL 700 PM MDT... At 608 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Venango to 18 miles southwest of Champion. Movement was east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Imperial, Grant, Wauneta, Madrid, Venango, Elsie, Lamar, Enders, Enders Reservoir State Recreation Area, Champion, Crete, Chase, Center Dam Campground, Brandon, Wanamaker State Wildfire Management Area, Area A Campground and Church Grove Campground. This includes Highway 61 between mile markers 25 and 64. LAT...LON 4035 10136 4035 10205 4083 10205 4085 10136 TIME...MOT...LOC 0008Z 267DEG 22KT 4074 10199 4029 10198 Roberg
Special weather statement, Jul 3, 6:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 613 PM MDT MON JUL 3 2017 NEZ022-035-057-040100- Arthur NE-Garden NE-Keith NE- 613 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 700 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Oshkosh, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bluewater Battlefield State Historical Park. LAT...LON 4136 10228 4154 10229 4159 10182 4130 10182 TIME...MOT...LOC 0013Z 268DEG 24KT 4146 10219 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:09 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Jul 3, 7:01 PM MDT | Special Weather Statement | LBF | Keith | 44 min |
| Jul 3, 7:34 PM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jul 4, 3:55 PM MDT | Special Weather Statement | LBF | Custer | 50 min |
| Jul 4, 3:59 PM MDT | Special Weather Statement | LBF | Blaine | 46 min |
| Jul 4, 4:42 PM MDT | Special Weather Statement | LBF | Logan | 48 min |
| Jul 4, 5:28 PM MDT | Special Weather Statement | LBF | Logan | 47 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.